Alert archive / Maine / Small Craft Advisories in 2021

Small Craft Advisory 71, NWS Gray, ME

November 14, 2021

NWS Gray, ME issued this small craft advisory at Nov 14, 2021, 3:41 AM EST. It was in force for 11 hr.

The area

The counties it named.

The facts

Issued
Nov 14, 2021, 3:41 AM EST (08:41 UTC)
Expired
Nov 14, 2021, 2:51 PM EST
In force
11 hr
Issued by
NWS Gray, ME

The text

As transmitted.

690 
WHUS71 KGYX 140841
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
341 AM EST Sun Nov 14 2021

ANZ151>154-142000-
/O.CAN.KGYX.GL.W.0031.000000T0000Z-211114T1200Z/
/O.NEW.KGYX.SC.Y.0071.211114T0841Z-211114T2000Z/
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
341 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...Penobscot Bay, Coastal Waters from Port Clyde, ME to 
  Cape Elizabeth, ME out 25 NM, Casco Bay and Coastal Waters 
  from Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ150-141200-
/O.CON.KGYX.GL.W.0031.000000T0000Z-211114T1200Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
341 AM EST Sun Nov 14 2021

...GALE WARNING REMAINS IN EFFECT UNTIL 7 AM EST THIS MORNING...

* WHAT...West winds 20 to 30 kt with gusts up to 40 kt and seas 
  8 to 10 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 7 AM EST this morning.

* IMPACTS...Strong winds will cause hazardous seas which could 
  capsize or damage vessels and reduce visibility.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Mariners should alter plans to avoid these hazardous conditions.
Remain in port, seek safe harbor, alter course, and/or secure the
vessel for severe conditions.

&&

$$
2 follow-up statements
363 
WHUS71 KGYX 141152
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
652 AM EST Sun Nov 14 2021

ANZ150-142000-
/O.CAN.KGYX.GL.W.0031.000000T0000Z-211114T1200Z/
/O.EXA.KGYX.SC.Y.0071.000000T0000Z-211114T2000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
652 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 3 PM EST THIS AFTERNOON...
...GALE WARNING IS CANCELLED...

* WHAT...West winds 15 to 25 kt with gusts up to 30 kt and seas 
  6 to 9 ft.

* WHERE...Coastal Waters from Stonington, ME to Port Clyde, ME 
  out 25 NM.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$

ANZ151>154-142000-
/O.CON.KGYX.SC.Y.0071.000000T0000Z-211114T2000Z/
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
652 AM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 PM EST THIS
AFTERNOON...

* WHAT...West winds 10 to 20 kt with gusts up to 30 kt and seas 
  5 to 8 ft.

* WHERE...Casco Bay, Coastal Waters from Port Clyde, ME to Cape 
  Elizabeth, ME out 25 NM, Penobscot Bay and Coastal Waters from 
  Cape Elizabeth, ME to Merrimack River, MA out 25 NM.

* WHEN...Until 3 PM EST this afternoon.

* IMPACTS...Conditions will be hazardous to small craft.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

&&

$$
996 
WHUS71 KGYX 141951
MWWGYX

URGENT - MARINE WEATHER MESSAGE
National Weather Service Gray ME
251 PM EST Sun Nov 14 2021

ANZ150>154-142100-
/O.CAN.KGYX.SC.Y.0071.000000T0000Z-211114T2000Z/
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out
25 NM-Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
251 PM EST Sun Nov 14 2021

...SMALL CRAFT ADVISORY IS CANCELLED...

Winds and seas will subside for the next 24hrs before another 
system moves in.


$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this small craft advisory went out at Nov 14, 1:10 AM EST, 2 hours 31 minutes earlier.

Area forecast discussion, Nov 14, 1:10 AM EST, 2 hours 31 minutes before
Area Forecast Discussion
National Weather Service Gray ME
110 AM EST Sun Nov 14 2021

.SYNOPSIS...
A quick moving area low pressure will cross the region this evening
with rain transitioning to mountain snow. West winds will increase
and become quite gusty as the system makes a quick eastward exit
tonight. Cooler weather is expected through the first half of the
coming week, with another low pressure system tracking near the
area on Monday. Temperatures will warmup midweek before another
cold front crosses the area late in the week.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
1am Update...Small update to trim up PoPs as rain wraps up along
the Midcoast. West winds are becoming less gusty over land as
lapse rates slacken with departure of low. Behind, rapid sky
clearing in the foothills and coastal plain. Expect clouds to
remain across the mtns in upslope.

10 PM Update...Forecast going as planned with higher elevations
seeing accumulating snow and lower elevations light rain. The
system is accelerating northeastward and so is the precipitation
shield. As such the steady precipitation should be out of the
forecast area between 1-2 AM. Westerly winds will continue to
pick up in the wake of the system for at least a few hours
before going light again. A few gusts around 35 MPH will be
possible.

550 PM Update...Forecast generally on track at this hour.
Amplifying shortwave trough continues to lift northeastward
through MA at this time. It is associated with an arching band
of rain and thunderstorms from southwestern NH southeastward
through the Boston area. This band will continue to move
northeastward this evening with a period of moderate to heavy
rain possible, especially on the coastal plain. Isolated
thunder will be possible southern half of the CWA as well. Rain
should change to snow over the higher elevations of southwestern
and western NH over the next 1 to 3 hours. A few wind gusts
across southern NH and southwestern ME coastal plain zones may
reach 35 MPH this evening.

Previously...

A robust shortwave continues to progress through the Mid-
Atlantic states this afternoon and quickly approach our area.
Showers are expected to begin across southwestern New Hampshire
around sunset this afternoon, and then quickly spread north and
eastward through the evening. Some thunderstorms are also
possible across southern New Hampshire this evening, and with
them some brief gusty winds. As the showers continue to spread
northward the thunder threat diminishes through the evening, but
brief downpours and heavy showers are expected. Across the
higher elevations of western and northern New Hampshire and
northwestern Maine, rain will likely change to snow for the last
few hours near the end of the precipitation, with accumulations
mostly limited to the higher terrain. Some flakes are possible
near the end even into valley locations, but accumulations are
not expected in these areas. The precipitation will last for
about four hours in most location as it moves through, and will
mostly exit the CWA a few hours after Midnight. The exception
will be across the higher terrain of the north and west facing
slopes, where some snow showers will likely linger into tomorrow
morning.

Another aspect of this system is a period of strong gusty westerly
winds near the end of and after the rainfall. The low pressure
center will quickly deepen as it moves through New England and along
the Maine coastline. Areas south of the low track will see the
strongest wind gusts, and these are most likely to be felt across
southern New Hampshire and the Maine coastlines where winds could
gust 30 to 40 mph for a few hours late this evening and into the
overnight hours. After a few hours these strongest gusts will
subside, with more general 15 to 25mph wind gusts behind the system
across most of the area through tomorrow morning.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH 6 PM MONDAY/...
Tomorrow will be a mostly quiet day as we find ourselves between
systems. Seasonable temps are expected, and skies will start off
mostly clear before clouds begin to move in in the late afternoon
hours.

A weak upper level trough will swing through the area tomorrow
evening and overnight, bringing with it another round of
precipitation. Precipitation with this system will be much lighter
overall as a rapidly deepening area of low pressure passes well
offshore. However, this system will have cooler temperature profiles
overall, so a light mix of rain and snow showers is expected outside
of the coastal plain overnight tomorrow, bringing many areas their
first snowflakes of the season. Any accumulation is expected to
remain light, with precip mostly coming to an end by daybreak on
Monday. Rain showers are expected along the coastal plain, with QPF
amounts generally less than a tenth of an inch across the CWA.

&&

.LONG TERM /MONDAY NIGHT THROUGH SATURDAY/...
Models are in general consensus in overall wx pattern in the
extended although there are some subtle differences later in the
week on timing of cold frontal passage. Aloft a cyclonic flow
over New England gets replaced by ridging mid week. This will
result in a cold pattern early in the week to reverse to a
warmer pattern mid before the cyclonic flow re-establishes late
week.

In the dailies...Monday a departing and intensifying area of
low pressure moving toward the Maritimes will result in a
strengthening NW flowing and cold air advection. As showers end
over southern areas, upslope snow showers will develop over
northern and mountain areas. This pattern will continue through
Tuesday. On Wednesday a warm front will approach and cross the
area. North of the front, over the Foot Hills and Mountains rain
and snow showers are possible. NBM pops look too high south of
the front Wednesday night into Thursday and have gone below
these. A cold front will approach Thursday Afternoon. The GFS
is about 6 hours faster with the FROPA when compared to the
ECMWF. This far out it is hard to determine timing of this
magnitude and thus will carry a chance of showers Thurday
Afternoon and Evening.

&&

.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
Short Term...
Gusty westerly winds will follow the rain showers, with gusts
up to 30kts across southern New Hampshire and the Maine coast
overnight tonight. IFR conditions are likely at HIE in light
snow later this evening, before improving to MVFR ceilings
overnight. Westerly winds will gust up to 20kts through the
first half of the day tomorrow, before easing in the afternoon.
Otherwise, VFR conditions are expected tomorrow through the late
afternoon. Ceilings will then lower to MVFR to IFR conditions
tomorrow night with rain and snow showers. IFR conditions are
expected across northern and western terminals in snow showers,
with MVFR and rain showers elsewhere.

Long Term...South of the Mountains, areas of IFR will give way to to
VFR Monday morning. The VFR conditions are expected to continue
through Wednesday. Over the Mountains Monday through Tuesday
areas of IFR are expected in upslope snow showers. MVFR
conditions expected on Wednesday.

&&

.MARINE...
Short Term...
A deepening low pressure center will quickly move through the
Gulf of Maine overnight tonight, with westerly gales expected behind
the departing system late this evening through tomorrow morning.
Winds will quickly pick up to gale force after a shift from
southerly to westerly with the low pressure center's passage. SCA
seas will then linger through the daytime tomorrow. A weak area of
low pressure will cross the waters overnight tomorrow night, but is
not expected to bring SCA conditions.

Long Term...Outside of the bays and inlets, NW winds will
increase behind departing low pressure resulting in SCA level
winds and waves developing Monday afternoon and lasting through
Tuesday. As a warm front starts to approach Tuesday Night winds
and waves will diminish below SCA levels and lasting through
Wednesday. A SW wind will develop behind the warm front which
may push winds and waves back to SCA levels over the outer
waters on Thursday.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...None.
NH...None.
MARINE...Gale Warning until 7 AM EST this morning for ANZ150>154.

&&

NEAR TERM...Cornwell/Ekster
SHORT TERM...Clair
LONG TERM...Lulofs
AVIATION...Clair
MARINE...Clair/Lulofs
Hazardous weather outlook, Nov 14, 3:37 AM EST, 4 minutes before
Hazardous Weather Outlook
National Weather Service Gray ME
337 AM EST Sun Nov 14 2021

MEZ007>009-012>014-018>028-033-NHZ001>015-150845-
Northern Oxford-Northern Franklin-Central Somerset-Southern Oxford-
Southern Franklin-Southern Somerset-Interior York-
Central Interior Cumberland-Androscoggin-Kennebec-Interior Waldo-
Coastal York-Coastal Cumberland-Sagadahoc-Lincoln-Knox-Coastal Waldo-
Interior Cumberland Highlands-Northern Coos-Southern Coos-
Northern Grafton-Northern Carroll-Southern Grafton-Southern Carroll-
Sullivan-Merrimack-Belknap-Strafford-Cheshire-Eastern Hillsborough-
Interior Rockingham-Coastal Rockingham-
Western And Central Hillsborough-
337 AM EST Sun Nov 14 2021

This Hazardous Weather Outlook is for Maine, south central Maine,
southwest Maine, west central Maine, western Maine, New Hampshire,
central New Hampshire, northern New Hampshire and southern New
Hampshire.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ150-150845-
Coastal Waters from Stonington, ME to Port Clyde, ME out 25 NM-
337 AM EST Sun Nov 14 2021

...GALE WARNING IN EFFECT UNTIL 7 AM EST THIS MORNING...

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Gale Warning.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

ANZ151>154-150845-
Penobscot Bay-
Coastal Waters from Port Clyde, ME to Cape Elizabeth, ME out 25 NM-
Casco Bay-
Coastal Waters from Cape Elizabeth, ME to Merrimack River, MA out
25 NM-
337 AM EST Sun Nov 14 2021

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...Today and tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Maine, 2021Every small craft advisory in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.